office uggs sale Is this a learning disability

short ugg boots cheap Is this a learning disability

45. Don smoke, drink. Married since Have 11 year old sons, both diagnosed with Asperger but mainstream and doing fine. Over the past year or so, I caught myself saying a similar word to the one I thinking. Talking about pouring a instead of bowl of cereal. Calling the boys down for instead of dinner. Reminding them to eat their dog’ they clearly holding a hamburger. My family notes when this happens and it worrying me. My wife (a special ed teacher) believes it a learning disability and it just becoming more pronounced as I age. I did go to speech lessons in elementary school. You cannot be sure until you are checked out by a doctor, but what you are describing can occur in a brain disorder called aphasia or dysphasia.

Itoccurs when there is damage to regions of the brain that control language. deal with some form of aphasia. More specifically, your symptoms sound like something neurologists call semantic paraphasia. That is, substitutingthe word you intend for one that has a similar meaning.

word you substituting is still within the context of the word you mean to say, said Dr. Olajide Williams, a neurologist at Columbia University Medical Center. of saying you say or instead of saying you say Instead of saying you say and on down the line. paraphasia is usually due to sudden brain trauma, such as a stroke or a blow to the head. Your symptoms sound different like they have developed gradually. According to Williams, that would rule out a stroke, which typically occurs suddenly. And he says that speech problems related to semantic paraphasia usually happen alongside other communication problems involving writing, reading, repetition and comprehension.

In your case, that may or may not rule out semantic paraphasia. What is left are a host of other possibilities. Neurodegenerative disorders, brain tumors, and brain infections affecting language areas of the brain could also be to blame.

Now before you become too concerned, you should follow your instinct and look into this further. Seek the advice of a neurologist, who will most likely give you a comprehensive language exam. The exam involves an evaluation of your speech from basics to more complex tasks. You may also be tested for reading, writing and grammar to try to pick up brain abnormalities.

An important part of this complex equation is that you have had your symptoms for a relatively short period of time, so if there is a problem, you have a better chance of addressing it.

My mom is 80 yo and for the past five years has been complaining of a salty taste in her mouth every day. It prevents her from eating so she has lost at least 14lbs. She also is nauseous, weak and suffers from insomnia all the while.

She worries about it a lot; she has spoken to her gastro, PCP, dentist, ENT doctors about it and they have no solution. She has done endoscopy, colonoscopy, mri, dental checks, ent tests, etc and nothing.

She has HBP, cholesterol, back and knee pain, acid reflux,and takes meds for all of them benicar, actonel, prevacid meds, simvastatin or zocor (cannot remember).

She has been tested for Sjogren negative.

I say it the side effects of one or some of her meds.

Drs. say maybe not but offer no solution and dismiss her.

One told her it is dysgeusia. It is, but what is causing it?

Meanwhile she is desperate, loses sleep, and ruminates about it all day and always feels weak and tired and nauseous.

Do you have any thoughts, because it is driving me and her crazy.

I have been taking medications since 1975, and I have had some medications that caused me to have drug intoxication. The first thought that came into my mind, is your mother getting enough potassium? Is she drinking enough water? When I had to make sure that my mother could keep all of her meds together, I used a plastic zip up bag. The kind of bag that curtains are in when you buy them. Take all of her meds when you see the doctor so they can evaluate them. If you are not satisfied with the doctor, ask a trusted Pharmacist about side that side effect. Is your mother seeing a doctor that qualifys to work with older people. My mother had a dr. that constantly changed her medications; she has had an assistant in another state take her off of all her meds and she has high blood pressure. In my experience with drs years ago, I found that sometimes if the medicine is doing what it is supposed to they over look some problems with a drug. Keep up you search for an answer that you can live with.

June 24, 2010 at 23:51

Report abuse Reply

Wow, Maria! Thank you! I was just talking about the fact that for about the past 10 years, my memory is getting worse but only with speech! I didn realize it could be nutrition. I 48. I don drink enough water. I don get enough potassium. And I have been on morphine for about 18 years!!! (I have a pain syndrome that requires I take hard drugs, or I can function at all.) It makes me wonder about it all, whether it the morphine (which, by the way, is making my teeth decay) or perhaps the nutrition is causing it or both! But thanks to the suggestions here, I going to give it a shot. Again, thank you.

September 11, 2014 at 14:13

Report abuse

When I was a child, I used to play tent. My great grandmother used to hang her quilts out to air on a post that was partially on the fence and the other end on the side of the smokehouse. I didn realize that it was dangerous. I was under the quilt, the post fell and hit me on the top of my head. It was the worst pain that I have every felt. I don believe that I had a concussion; I don remember being sleepy or anything else. When I was taking norpace, dilantin, inderal, and prednisone, I was working and in my thirties. I could not input the report that I did every morning on the computer without a stenopad. I had to list by number each step. I never mentioned it to my drs because I felt that it would be pooh poohed. In order for me to remember things that I had to do: appts., out of the office things when I was working I use to write with a magic marker and tape it in front of me. Sometimes I find that I have to search for the correct word, especially when I am talking about the cordless phone. I called it the walk about phone. I had a dizzy spell and the diagnosis has something to do with my inner ear. I was taking therapy and pills. I cannot have an MRI because I have a medical device for the heart. The cat scan showed some deterioration of the brain. The dr. said that if I could take an MRI , it probably would show up as nothing. He was not too concerned because my walking was ok while I was in the office. Basically, it comes and goes. I wonder about my use of or search for a word.

June 25, 2010 at 00:17

Report abuse Reply

I can speak correctly for some amount of time and then, out off the blue, I start saying some odd word that often is a companion word to the word I actually intended to say. Example: if I wanted Progreso brand soup,
office uggs sale Is this a learning disability
I might say, Campbell